MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125225-12
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record was not performed as the lot number was not reported.The reported patient effects of angina and thrombosis are listed in the xience alpine everolimus eluting coronary stent system, instructions for use as known patient effects.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.The whisper device is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a moderately tortuous lesion in the circumflex artery.A 014 whisper extra support guide wire was advanced to the lesion; however, resistance with the anatomy was felt.A 2.25x12mm xience alpine stent was advanced and successfully deployed.An attempt to remove the guide wire was made; however, it became stuck with the deployed stent and the guide wire could not be advanced or removed.An uninflated balloon was advanced to help release the guide wire, but was unsuccessful.It was noted that the tip of the guide wire separated.The tip was left in the anatomy and the patient was sent back to the intensive care unit for observation.A few hours later the patient had chest pain and was sent back to the catheter lab.Angiography confirmed stent thrombosis.Balloon angioplasty was performed; however, since the hospital does not have a surgical center it was decided to send the patient to another hospital for further intervention.The patient was transferred to another hospital and additional unspecified stents were deployed to successfully treat the thrombosis.The patient is doing well.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7908117
Report Number2024168-2018-07384
Device Sequence Number1472627
Product Code NIQ
UDI-Device Identifier08717648199066
UDI-Public08717648199066
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1125225-12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR